Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 24, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 14, 2004, 6:27 PM CDT for Jackson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 6:27 PM CDT (23:27 UTC)
- Expired
- Jun 14, 2004, 8:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Jackson County, TX
The radar
The Corpus Christi radar (KCRP), 150 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2377 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHGX 142329 FFWHOU TXC239-150130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 627 PM CDT MON JUN 14 2004 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN SOUTHEAST TEXAS * UNTIL 830 PM CDT * AT 622 PM CDT...RAINFALL RATES OF 3 TO 4 INCHES PER HOUR WILL PRODUCE FLASH FLOODING NEAR VANDERBILT. USE EXTREME CAUTION IF DRIVING IN THE VANDERBILT AREA. ANOTHER 1 TO 2 INCHES OF RAIN IS EXPECTED BY 715 PM. * FLOODING IS EXPECTED IN OR NEAR... VANDERBILT...LAKE TEXANA DAM...LA WARD DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2884 9674 2872 9659 2889 9640 2903 9649 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:11 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 14, 3:11 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 311 PM CDT MON JUN 14 2004 .DISCUSSION... WATER VAPOR SATELLITE LOOP SHOWS A VERY IMPRESSIVE MID/UPPER LEVEL LOW MOVING SOUTHWARD ALONG THE MIDDLE TEXAS COAST. SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP WITHIN THE PAST HOUR ALONG THE EASTERN EDGE OF THE LOW...MAINLY WEST OF I-45. EXPECT CONVECTION TO CONTINUE TO DEVELOP ACROSS SOUTHEAST TEXAS DURING THE REMAINING AFTERNOON HOURS AND ON INTO THIS EVENING. SLOW STORM MOTION...DEEP MOISTURE LEVELS AND HIGH INSTABILITIES MAY LEAD TOWARD SOME ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. FUTURE LOCATION AND MOVEMENT OF THE LOW WILL DICTATE WHICH PORTIONS OF SOUTHEAST TEXAS WILL RECEIVE LOCALLY HEAVY RAINFALL OVER THE NEXT SEVERAL DAYS. MODELS MOVE THIS LOW BACK TO THE NORTH ON TUESDAY AND WEDNESDAY TOWARD NORTH TEXAS AND ELONGATE IT. IF THE LOW ENDS UP TO OUR WEST...WE COULD SEE SOME VERY HEAVY RAINFALL AS THE BEST INFLOW OFF THE GULF TAPS SOME OF THE DEEP TROPICAL MOISTURE ASSOCIATED WITH THE GULF TROPICAL DISTURBANCE THAT IS NOW SURGING INTO THE CENTRAL AND EASTERN GULF COAST STATES. WILL MAKE VERY FEW CHANGES TO THE HIGH POPS ALREADY IN THE FORECAST. WILL GO AHEAD AND MENTION LOCALLY HEAVY RAINFALL POSSIBLE AREAWIDE FOR TUESDAY...TUESDAY NIGHT AND WEDNESDAY. WOULD NOT BE SURPRISED TO SEE WIDESPREAD 2 TO 4 INCHES OF RAIN WITH ISOLATED 5 TO 10 INCH TOTALS THROUGH WEDNESDAY NIGHT. AGAIN...EXACT LOCATION AND MOVEMENT OF THE LOW WILL DICTATE WHERE THE HEAVIEST RAINS WILL FALL. WILL CONTINUE THE TREND OF LOWER POPS FRIDAY AND INTO THE WEEKEND AS RIDGING BUILDS ACROSS THE STATE. 42/43 && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 88 74 88 75 / 30 60 40 60 30 HOUSTON(IAH) 74 87 75 87 75 / 30 60 40 60 30 GALVESTON (GLS) 79 86 79 86 79 / 40 70 40 60 30 &&
Hazardous weather outlook, Jun 14, 3:50 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 350 PM CDT MON JUN 14 2004 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 350 PM CDT MON JUN 14 2004 ...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN HALF OF SOUTHEAST TEXAS... .DAY ONE...THIS AFTERNOON AND TONIGHT. UPPER LEVEL LOW PRESSURE WILL BE POSITIONED JUST SOUTHWEST OF SOUTHEAST THIS AFTERNOON AND TONIGHT. THIS FEATURE COUPLED WITH ABUNDANT MOISTURE WILL CREATE THE POSSIBILITY OF LOCALLY HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING ALONG AND SOUTHEAST OF A LINE FROM LIVINGSTON TO CONROE TO BRENHAM. ISOLATED AREAS COULD EXPERIENCE RAINFALL AMOUNTS AROUND 3 INCHES. THERE IS A SMALL PROBABILITY THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND ON INTO THE EVENING HOURS. SHOULD THIS OCCUR... THE MAIN SEVERE WEATHER THREAT WOULD BE HAIL AND STRONG WINDS. A HURRICANE HUNTER AIRCRAFT INVESTIGATED THE CENTRAL GULF OF MEXICO TROPICAL DISTURBANCE THIS AFTERNOON AND WAS UNABLE TO FIND A CLOSED CIRCULATION. THIS SYSTEM WILL CONTINUE TO BE MONITORED FOR POSSIBLE TROPICAL CYCLONE DEVELOPMENT AS IT MOVES NORTH AND APPROACHES THE LOUISIANA COAST TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DEEP TROPICAL MOISTURE ASSOCIATED WITH THE GULF DISTURBANCE WILL GRADUALLY SPREAD WEST INTO TEXAS. THIS MOISTURE...COUPLED WITH A SLOW MOVING MID LEVEL LOW PRESSURE AREA...WILL LEAD TO A THREAT FOR LOCALLY HEAVY RAINFALL ACROSS SOUTHEAST TEXAS. SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE AREA ON TUESDAY AND WEDNESDAY WITH ISOLATED AREAS POTENTIALLY EXPERIENCING VERY HEAVY RAINFALL. IT IS POSSIBLE THAT A FLOOD WATCH WILL BE REQUIRED FOR TUESDAY AND/OR WEDNESDAY. ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE AND INTENSITY BY THE END OF THE WEEK AND ON INTO THE WEEKEND AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS ACROSS TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:42 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 33 min |
| Jun 14, 3:14 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 46 min |
| Jun 14, 4:48 PM CDT | Severe Thunderstorm Warning | HGX | Matagorda | 27 min |
| Jun 14, 5:07 PM CDT | Severe Thunderstorm Warning | HGX | Jackson | 38 min |
| Jun 14, 5:08 PM CDT | Special Marine Warning | HGX | 67 min | |
| Jun 14, 6:01 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda | 44 min |
| Jun 14, 6:31 PM CDT | Severe Thunderstorm Warning | HGX | Jackson | 59 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.